Alert archive / New York / Beach Hazards Statements in 2019
Beach Hazards Statement 4, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Jun 24, 2019, 10:15 PM EDT for Chautauqua County, Erie County, New York. It took effect at Jun 25, 2019, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2019, 10:15 PM EDT (02:15 UTC)
- In effect from
- Jun 25, 2019, 6:00 AM EDT
- Expired
- Jun 25, 2019, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY
The radar
The Buffalo radar (KBUF), 55 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
630 WHUS41 KBUF 250215 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1015 PM EDT Mon Jun 24 2019 NYZ010-085-251015- /O.NEW.KBUF.BH.S.0004.190625T1000Z-190625T2200Z/ Northern Erie-Southern Erie- 1015 PM EDT Mon Jun 24 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY AFTERNOON... The National Weather Service in Buffalo has issued a Beach Hazards Statement, which is in effect from 6 AM EDT Tuesday through Tuesday afternoon. * LOCATIONS...Beaches of Erie county. * TIMING...From 6 AM EDT Tuesday through Tuesday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when there is a high swim risk. This means life threatening waves and currents are expected. Stay out of the water and stay away from dangerous areas like piers and breakwalls. && $$
5 follow-up statements
863 WHUS41 KBUF 250537 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 137 AM EDT Tue Jun 25 2019 NYZ010-085-251345- /O.CON.KBUF.BH.S.0004.190625T1000Z-190625T2200Z/ Northern Erie-Southern Erie- 137 AM EDT Tue Jun 25 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH THIS AFTERNOON... * LOCATIONS...Beaches of Erie county. * TIMING...From 6 AM EDT this morning through this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when there is a high swim risk. This means life threatening waves and currents are expected. Stay out of the water and stay away from dangerous areas like piers and breakwalls. && $$
111 WHUS41 KBUF 250830 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 430 AM EDT Tue Jun 25 2019 NYZ010-085-251630- /O.EXT.KBUF.BH.S.0004.190625T1000Z-190626T0000Z/ Northern Erie-Southern Erie- 430 AM EDT Tue Jun 25 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING... * LOCATIONS...Beaches of Erie county. * TIMING...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when there is a high swim risk. This means life threatening waves and currents are expected. Stay out of the water and stay away from dangerous areas like piers and breakwalls. && $$
315 WHUS41 KBUF 251101 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 701 AM EDT Tue Jun 25 2019 NYZ010-085-251915- /O.CON.KBUF.BH.S.0004.000000T0000Z-190626T0000Z/ Northern Erie-Southern Erie- 701 AM EDT Tue Jun 25 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATIONS...Beaches of Erie county. * TIMING...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when there is a high swim risk. This means life threatening waves and currents are expected. Stay out of the water and stay away from dangerous areas like piers and breakwalls. && $$
048 WHUS41 KBUF 251423 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1023 AM EDT Tue Jun 25 2019 NYZ019-260000- /O.EXA.KBUF.BH.S.0004.000000T0000Z-190626T0000Z/ Chautauqua- 1023 AM EDT Tue Jun 25 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Buffalo has issued a Beach Hazards Statement, which is in effect until 8 PM EDT this evening. * LOCATIONS...Beaches of Chautauqua county. * TIMING...Until 8 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when there is a high swim risk. This means life threatening waves and currents are expected. Stay out of the water and stay away from dangerous areas like piers and breakwalls. && $$ NYZ010-085-260000- /O.CON.KBUF.BH.S.0004.000000T0000Z-190626T0000Z/ Northern Erie-Southern Erie- 1023 AM EDT Tue Jun 25 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...Beaches of Erie county. * TIMING...Until 8 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when there is a high swim risk. This means life threatening waves and currents are expected. Stay out of the water and stay away from dangerous areas like piers and breakwalls. && $$
415 WHUS41 KBUF 260012 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 812 PM EDT Tue Jun 25 2019 NYZ010-019-085-260115- /O.EXP.KBUF.BH.S.0004.000000T0000Z-190626T0000Z/ Northern Erie-Chautauqua-Southern Erie- 812 PM EDT Tue Jun 25 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jun 24, 8:08 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 24, 8:08 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
808 PM EDT Mon Jun 24 2019
.SYNOPSIS...
A cold front will move across the area resulting in showers and a
few thunderstorms tonight. Most of the showers will end Tuesday
morning as the cold front exits east of the area. A weak disturbance
may spark a few showers and thunderstorms on Wednesday and this will
be followed by high pressure and dry weather on Thursday.
&&
.NEAR TERM /THROUGH TUESDAY/...
Regional radars this evening display an area of showers with
thunderstorms along the southern flank crossing OH and western PA
and nearing the NYS line. This activity is ahead of an upper level
trough.
As the upper level trough axis approaches us this evening, showers
and perhaps a thunderstorm will expand across WNY. There still will
be some instability in place across far western New York, with some
embedded thunderstorms possible. PWAT values will increase to nearly
2 inches, so there is a risk of locally heavy rainfall with some of
these storms. This said, these storms will be moving which will
mitigate the risk for flooding.
Showers will taper off from west to east early Tuesday morning,
and the vast majority of the day will be dry as drier air builds
in behind the cold front. Mesoscale guidance shows some
scattered showers developing across the western Southern Tier
and along the lake breeze in Niagara County. These should at
best be scattered, and with limited instability may not develop
at all. Otherwise, clouds will linger through the morning hours
before clouds scatter out in the afternoon. It will be a breezy
day with winds gusting 30 to 35 mph northeast of the lakes.
Temperatures will remain mild overnight with lows in the mid to
upper 60s. Highs on Tuesday will be in the mid to upper 70s.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Tuesday night high pressure will build eastward across the Ohio
Valley, with a ridge extending into the eastern Great Lakes. Any
showers with the departing cold front will be well east of the area
by evening, with high pressure supporting a mainly dry night. Lows
will be in the low to mid 60s in most areas, with some upper 50s in
the cooler Southern Tier valleys and Lewis County.
Wednesday a weak mid level shortwave will move east across the Great
Lakes, with an associated weak surface cold front reaching Western
NY by the late afternoon or evening. Moderate instability will
develop ahead of this system with surface temperatures in the 80s
and dewpoints in the 60s. As is often the case in the summer, most
of the potential convection will likely focus along the pre-frontal
trough and lake breeze boundaries from midday through early evening.
Given the weak nature of the forcing, coverage may remain scattered
in nature. The best coverage will be along and inland of lake breeze
boundaries from the western Southern Tier to Central NY, with the
lowest coverage northeast of Lakes Erie and Ontario as stable lake
shadows develop.
Any showers and storms will end from west to east Wednesday evening
with the passage of the cold front. Weak high pressure will then
build back into the Ohio Valley and eastern Great Lakes Thursday and
Thursday night with a return to mainly dry weather. Temperatures
will remain typical of early summer, with highs in the lower half of
the 80s and lows in the 60s in most locations.
Friday another relatively weak mid level shortwave and associated
cold front will move across the Great Lakes. The weak forcing will
combine with moderate instability to produce another chance of a few
scattered showers and thunderstorms, especially in the afternoon.
Warm advection ahead of the system will boost 850mb temps to around
+16C, which will likely support highs in the mid 80s away from lake
influences along with moderate humidity. It will turn fairly breezy
ahead of the cold front Friday, especially northeast of Lake Erie
where gusts may reach 30 mph.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
Most active part of long term will be Friday night through Saturday
night with multiple chances of showers and thunderstorms driven
by different forcing mechanisms. Northwest flow aloft downstream
of sharp ridge over central North America keeps stronger jet
energy/cooler temps aloft across Quebec, the lower Great Lakes
and New England. Strongest shortwave and jet energy drops across
later Saturday into Saturday night along with associated cold
front. Some hints now showing up there could be stronger
thunderstorms as early as Friday night into Saturday morning
well ahead of main forcing as instability in form of steeper mid
level lapse rates (elevated mixed layer) advects in downstream
of the plains ridge. Lower Great Lakes into New York and
Pennsylvania would be on gradient of higher MUCAPEs building
closer to the ridge axis. Any weaker shortwave heading into the
region and/or surge of focused warm air advection could allow
some convection to break out over our forecast area. Currently
the Canadian model is most emphatic with that idea showing what
looks like MCS in its qpf output, but it is an idea that has
some merit based on the pattern outlined above. Increased pops
compared to previous forecast more toward model consensus. Looks
muggy Friday night in warm sector with lows in the 60s, perhaps
even upper 60s with some wind and dewpoints pushing into the
mid 60s.
No matter whether convection does or does not develop Friday night,
likely looking at another period of convection on Saturday, this
time surface based, with build up of instability (MLCAPES over 1000
j/kg) during peak heating and approaching cold front. Highs on
Saturday should easily hit low 80s, but if cold front is slower
may even reach upper 80s given such warm H85 temps. With
expected instability and stronger wind fields aloft, there is a
certainly a non zero risk of severe storms in the later Friday
night (probably more marginal) through Saturday afternoon and
evening time frame. Would say right now the greatest chance for
severe storms would be Saturday afternoon into Saturday evening
with 0-6km deep layer shear values progged from 30-40 kts and
ample instability present ahead of the cold front.
Good agreement that main shortwave and associated cold front clears
entire forecast area later Saturday night/early Sunday morning
leaving cooler and less humid conditions on Sunday. Maybe lingering
isolated or scattered convection inland toward Finger Lakes,
but most areas probably end up dry behind the cold front. High
pressure arriving Sunday night and Monday will keep the dry
weather going into next Monday. High temps both Sunday and
Monday should stay in the mid to upper 70s.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
The region will begin the 00Z TAF cycle with VFR flight conditions,
but these will quickly deteriorate to MVFR/IFR as an upper level
trough axis and its associated moisture/precipitation crosses the
region. Showers ahead of the trough will pass through our region
during the next 12 hours, with ceilings possibly lowering to IFR for
a brief time as the showers taper off.
Instability will weaken this evening...and a low chance for thunder
will exist near KJHW, but not confident enough to include a mention
in the TAFs at this time.
As the upper level trough departs early Tuesday morning, moisture
will wane...with showers ending and ceilings bases shortly
thereafter returning back to VFR.
Tomorrow an increasing pressure gradient behind the upper level
trough will bring southwest winds, that will be gusty through the
mid afternoon.
Outlook...
Tuesday night...VFR.
Wednesday...Mainly VFR with a chance of a few widely scattered
showers and thunderstorms.
Thursday...VFR.
Friday and Saturday...Mainly VFR with a chance of a few widely
scattered showers and thunderstorms.
&&
.MARINE...
A cold front will move across the lower Great Lakes tonight.
Southwesterly winds will increase behind this front, especially
on Lake Erie. A Small Craft Advisory was issued for Lake Erie
for late tonight and Tuesday. It will be choppy on Lake Ontario,
but winds will not be as strong. Winds will diminish Tuesday
night.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 4 AM to 6 PM EDT Tuesday for LEZ040-
041.
&&
SYNOPSIS...Apffel
NEAR TERM...Apffel/Thomas
SHORT TERM...Hitchcock
LONG TERM...JLA
AVIATION...Thomas
MARINE...Apffel/HSKHazardous weather outlook, Jun 24, 10:15 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1015 PM EDT Mon Jun 24 2019 NYZ001>008-011>014-260215- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Genesee-Wyoming-Livingston-Ontario- 1015 PM EDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-260215- Northern Erie- 1015 PM EDT Mon Jun 24 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019>021-260215- Chautauqua-Cattaraugus-Allegany- 1015 PM EDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. There is a small risk that there will be heavy rain and gusty winds with thunderstorms this evening and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ085-260215- Southern Erie- 1015 PM EDT Mon Jun 24 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. There is a small risk that there will be heavy rain and gusty winds with thunderstorms this evening and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-260215- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1015 PM EDT Mon Jun 24 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Beach Hazards Statements in New York, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.